Paula and Toni: Steroids, codeine, trazadone

From: Karen Kaplan (kkaplan@eclipse.net)
Wed Feb 23 19:21:05 2000


Paula: Thanks for your other note about anti-depressants. I worry about this note - codeine constipates & Tylenol doesn't help with inflammation - it raises your pain threshold. Have you tried enteric coated aspirin? Bayer arthritis strength - the coating means it will digest in your small intestine instead of your stomach. And steroids are a whole can of worms. If it doesn't help a second time, I'm not sure I'd let them experiment with steroids. Steroids, antibiotics, and hormones can trigger allergies - the candida or yeast syndrome. I just finished a week of antibiotics for lower left pelvic pain & it helped so it was probably an infection of sorts. But, I was weepy all week - these allergies got triggered in 1985 when I was put on a combination of Danazol for endo, vaginal progesterone for PMS, spirinalactone for water retention, Halcion for sleep (before they knew it can make you psychotic), and brewer's yeast to stay calm. THAT experiment was from Dr. Lauersen, author of "Listen to your Body". At least he had compassion. It took me five years of a very strict diet to be able to sometimes have a sandwich or fruit juice. Steroids do it too, so please be careful. I now realize that every time I take antibiotics or hormones (never again on the latter), it re-triggers these allergies. As to Trazadone - I took that when i was having recurring nightmares and hot flashes & no sleep in 1996- it did help my sleep but I felt like I had PMS all the time. It's supposed to be good for quality dreams. I think that's the drug that can give men (and women) priapism - constant hard-on. On that cheery note, Karen

>----- Original Message -----
From: Paula Healey <phealey11@earthlink.net> To: Multiple recipients of list ADHESIONS <adhesions@forum.obgyn.net> Sent: Tuesday, February 22, 2000 9:55 PM Subject: Re: Antidepressants

> Toni,
> Thanks for your response. I am on Tylenol with Codeine most days and
> Vicadin for the bad days. To be honest, neither of them help that much but
> it's better than the bottle of Aleve I was going through every week or
two. > I am also having anesthesia and steriods injected into my back (Superior
> Hypogastric Plexus). Had it done a month ago- didn't help at all. Having
it > done again on Friday, but don't have high hopes.
> I think she prescribed the Pamelor (antidepressant) because I am not
> sleeping well. I have dreams of being in pain! She says it blocks nerve
> pain and it will help me sleep. She said it makes you very groggy in the
> morning. Do you find that to be true? God knows I'm groggy enough in the
> morning! Also blurred vision?
> I think I am going to start on a low dose and see how it goes...
> How are you doing?
> Paula
>
> toni welsh said at “Re: Antidepressants”.
> [02/21/2000 09:01]
>
> > At Sun, 20 Feb 2000, paula wrote:
> > >
> > >My pain dr. wants me to start taking an antidepressant to block nerve
> > >pain (along with the million other things I take). Has anyone tried
> > >this? Has it worked at all?
> >
> > Paula,
> >
> > That is the first meds the pain clinic put me on, I do not know about
> > helping pain, but I have been taking Trazadone for a year and I sleep
> > extremely well with it! That means alot too!
> >
> > What are you taking now?
> >
> > Toni
> >
>


Enter keywords:
Returns per screen: Require all keywords: